Arkansas, 2022Flash Flooding and Damaging Winds in Arkansas, June 7 to 10, 2022
June 7 to 10, 2022 · NWS LZK · 11 events in 9 counties and zones
From June 5-10, a northwest flow pattern set up across Arkansas and surrounding areas. This occurs as upper level high pressure is situated across the western US while an upper trough or area of low pressure is in place across the eastern US.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 11
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
From June 5-10, a northwest flow pattern set up across Arkansas and surrounding areas. This occurs as upper level high pressure is situated across the western US while an upper trough or area of low pressure is in place across the eastern US. Hot and dry conditions are found beneath the ridge to the west while cooler conditions are found to the east. On a daily basis, thunderstorms developed across the Central/Southern Plains then traversed the northwest flow to the southeast across parts of Arkansas. Much of the state saw rain, but the heaviest amounts occurred across western Arkansas. Northeast portions of the state again saw the least amount of rainfall.
One of the larger clusters arrived during the morning of the 10th. Two to more than four inches of rain dumped from west central into much of southern Arkansas. Muddy Creek flowed over Highway 298 near Story (Montgomery County).
Farther south, straight-line winds downed trees (with some trees blocking roads) at Arkadelphia and Gum Springs (both in Clark County) and west of Warren (Bradley County). A video from a small plane showed a narrow swath of crop damage outside of Winchester (Drew County).
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before the first event at Jun 7, 12:44 PM CST, 1 hour 12 minutes earlier.
Area forecast discussion, Jun 7, 12:44 PM CST, 1 hour 12 minutes before
Area Forecast Discussion
National Weather Service Little Rock AR
144 PM CDT Tue Jun 7 2022
.SHORT TERM...Tonight Through Thursday
Complex of SHRA/TSRA is moving east across central to SRN AR early
this Tue afternoon...with mainly some strong marginally SVR wind
gusts/hail noted so far. Looks like the primary threat will continue
to be marginally SVR hail/wind gusts...but still could see an
isolated SVR storm ahead of the main convection this afternoon
before the system exits the CWA to the east. Will also see potential
for some locally heavy rainfall...which will result in an isolated
flash flood threat through this afternoon/early evening.
Most convection will have moved east of the CWA by this
evening...with mainly dry conditions expected. A new upper
disturbance will drop SE in NW flow late tonight through Wed
morning...with additional convection expected after midnight through
midday Wed. This next wave of convection looks to initiate across NE
OK/SERN KS...then spread E/SE into NWRN AR...eventually central to
SERN AR by early Wed afternoon. Like today...marginally SVR wind
gusts/hail will be possible...with an isolated SVR storm possible.
While there will be a flash flood threat...looks like the heaviest
rainfall will be localized...with some isolated flash flooding also
possible. The exact location of heaviest rainfall is too uncertain
at this time for a short flash flood watch for now.
Beyond Wed afternoon into Thu...there will be a break from the
organized convection...but there will remain some chances for
SHRA/TSRA...mainly on Thu.
&&
.LONG TERM...Thursday Night Through Tuesday
The extended term will begin with a northwesterly flow aloft across
the region, with a ridge building over the western US. A few
shortwaves will zip thru the flow and interact with a quasi-
stationary boundary across the state, producing rain chances through
early Saturday.
A surface high will settle into the area, and the ridge will start
to build into the area by late in the weekend. This will bring an
end to the rain and a return to warmer temperatures.
By Monday a return flow at the surface will be present as the high
pushes to the east, and the heat will return with a vengeance. The
surface flow looks to be a bit more southwesterly, which will keep
dewpoints down into the mid-upper 60's to the low 70's. The slightly
lower dewpoints, combined with the southwesterly flow and the ridge
aloft will allow temperatures on Monday and Tuesday to top out in
the 90's in most areas. In fact, from the River Valley southward,
highs in the mid-upper 90's will be likely.
&&
.PRELIMINARY POINT TEMPS/POPS...
Batesville AR 68 84 65 83 / 50 70 10 10
Camden AR 73 89 71 90 / 10 30 20 30
Harrison AR 67 81 61 79 / 80 70 10 20
Hot Springs AR 71 85 70 87 / 30 60 20 30
Little Rock AR 71 85 70 86 / 30 60 10 20
Monticello AR 74 88 71 88 / 10 20 20 30
Mount Ida AR 71 85 68 85 / 40 60 30 30
Mountain Home AR 68 81 62 81 / 70 70 10 10
Newport AR 69 84 66 84 / 50 80 10 10
Pine Bluff AR 73 87 70 86 / 20 40 20 20
Russellville AR 70 85 67 84 / 60 70 10 20
Searcy AR 69 84 67 84 / 40 60 10 20
Stuttgart AR 72 85 69 85 / 30 50 10 20
&&
.LZK Watches/Warnings/Advisories...NONE.
&&
Short Term...62 / Long Term...53
Hazardous weather outlook, Jun 7, 12:56 PM CST, 1 hour before
Hazardous Weather Outlook...UPDATED
National Weather Service Little Rock AR
156 PM CDT Tue Jun 7 2022
ARZ004>008-014>017-024-025-031>034-039-042>047-052>057-062>069-
103-112-113-121>123-130-137-138-140-141-203-212-213-221>223-230-
237-238-240-241-313-340-341-081000-
Marion-Baxter-Fulton-Sharp-Randolph-Stone-Izard-Independence-
Lawrence-Cleburne-Jackson-Conway-Faulkner-White-Woodruff-Perry-
Garland-Saline-Pulaski-Lonoke-Prairie-Monroe-Pike-Clark-
Hot Spring-Grant-Jefferson-Arkansas-Dallas-Cleveland-Lincoln-
Desha-Ouachita-Calhoun-Bradley-Drew-Boone County Except Southwest-
Newton County Higher Elevations-Searcy County Lower Elevations-
Southern Johnson County-Southern Pope County-
Southeast Van Buren County-Western and Northern Logan County-
Northern Scott County-Northwest Yell County-
Polk County Lower Elevations-
Central and Eastern Montgomery County-
Boone County Higher Elevations-Newton County Lower Elevations-
Northwest Searcy County Higher Elevations-
Johnson County Higher Elevations-Pope County Higher Elevations-
Van Buren County Higher Elevations-
Southern and Eastern Logan County-
Central and Southern Scott County-Yell Excluding Northwest-
Northern Polk County Higher Elevations-
Northern Montgomery County Higher Elevations-
Eastern, Central, and Southern Searcy County Higher Elevations-
Southeast Polk County Higher Elevations-
Southwest Montgomery County Higher Elevations-
156 PM CDT Tue Jun 7 2022
This Hazardous Weather Outlook is for a Large Part of Arkansas.
.DAY ONE...This Afternoon and Tonight
Showers and thunderstorms will remain possible this afternoon
across central into southeast sections of the area. Some
marginally severe wind gusts and hail will be possible...with an
isolated severe storm also possible. Locally heavy rainfall will
keep the threat for flash flooding isolated.
Another round of thunderstorms will develop to the northwest of
the area late tonight...and move southeast into the northwest
sections early Wednesday morning.
.DAYS TWO THROUGH SEVEN...Wednesday Through Monday
Unsettled weather will prevail through much of the work week, as
a series of upper level impulses will interact with a front to
produce chances of showers and thunderstorms on a daily basis.
While widespread organized severe weather is not anticipated,
isolated stronger storms cannot be ruled out, and daily heavy
rainfall could lead to localized flash flooding.
It appears a pattern shift this coming weekend will result in
drier weather conditions returning to the region.
.Spotter Information Statement...
Spotter activation will not be needed.
&&
Visit NWS Little Rock on the web. Go to http://weather.gov/lzk.
In the hours before
Special weather statement, Jun 7, 9:47 AM CST, 4 hours 9 minutes before
Special Weather Statement
National Weather Service Little Rock AR
1047 AM CDT Tue Jun 7 2022
ARZ140-237-240-340-071615-
Polk County Lower Elevations AR-Central and Southern Scott County AR-
Southeast Polk County Higher Elevations AR-
Northern Polk County Higher Elevations AR-
1047 AM CDT Tue Jun 7 2022
...Strong thunderstorms will impact portions of southwestern Scott
and Polk Counties through 1115 AM CDT...
At 1046 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Octavia to 8 miles west of Vandervoort to
8 miles west of Wickes to 11 miles northeast of Broken Bow. Movement
was northeast at 40 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Mena... Wickes...
Grannis... Hatfield...
Vandervoort... Cossatot River State Park...
Mountain Fork... Polk County Fairgrounds...
Mena Intermountain Airport... Mccauley...
Shady... Hartley...
Caney Creek Wilderness... Queen Wilhelmina State Park...
Cove... Acorn...
Board Camp... Ink...
Hatton... Potter...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
A Severe Thunderstorm Watch remains in effect until 200 PM CDT for
western Arkansas.
&&
LAT...LON 3472 9446 3479 9425 3458 9404 3447 9403
3435 9407 3435 9425 3419 9425 3419 9447
TIME...MOT...LOC 1546Z 244DEG 33KT 3450 9460 3441 9451 3430 9450 3411
9456
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
62Special weather statement, Jun 7, 11:44 AM CST, 2 hours 12 minutes before
Special Weather Statement
National Weather Service Little Rock AR
1244 PM CDT Tue Jun 7 2022
ARZ039-043-044-071830-
Pulaski AR-Perry AR-Saline AR-
1244 PM CDT Tue Jun 7 2022
...A strong thunderstorm will impact portions of south central Perry,
northwestern Saline and west central Pulaski Counties through 130 PM
CDT...
At 1244 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles northeast of Hot Springs Village, moving northeast at 15 mph.
HAZARD...Winds in excess of 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Hot Springs Village... Williams Junction...
Reform... Paron...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 200 PM CDT for
central Arkansas.
&&
LAT...LON 3491 9271 3475 9256 3466 9293 3479 9298
TIME...MOT...LOC 1744Z 243DEG 13KT 3474 9285
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
46Flash Flood, White
- When
- June 7, 1:56 PM CST to 4:56 PM CST
- Where
- White County, 0.89 mi NE of Sunnydale to 1.5 mi WSW of Sunnydale
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 35.460, -91.690
The intersection of Hwy. 157 and Hwy. 124 was flooded.
Thunderstorm Wind, Yell
- When
- June 8, 6:20 AM CST
- Where
- Yell County, 1.32 mi WNW of Dardanelle
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- Social Media
- Coordinates
- 35.230, -93.170
Power poles were snapped in the town of Dardanelle.
Thunderstorm Wind, Drew
- When
- June 8, 2:15 PM CST
- Where
- Drew County, 2.82 mi NNW of Montongo
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Social Media
- Coordinates
- 33.770, -91.830
A tree was blown down across Highway 425.
Thunderstorm Wind, Lincoln
- When
- June 8, 2:25 PM CST
- Where
- Lincoln County, 1.5 mi SSW of Garrett Bridge
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- Fire Department/Rescue
- Coordinates
- 33.850, -91.660
A large oak tree was uprooted and knocked down a second tree. A power pole was also blown over.
Thunderstorm Wind, Desha
- When
- June 8, 2:47 PM CST
- Where
- Desha County, 0.9 mi SW of Arkansas City
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 33.610, -91.210
Wind gusts were estimated at 65 mph and large tree limbs were blown down onto power lines on Natchez Street.
Thunderstorm Wind, Clark
- When
- June 10, 6:43 AM CST
- Where
- Clark County, Arkadelphia
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Social Media
- Coordinates
- 34.120, -93.070
Trees were blown over in Arkadelphia as seen on social media.
Thunderstorm Wind, Clark
- When
- June 10, 6:44 AM CST
- Where
- Clark County, 1.79 mi SW of Gum Spgs
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Public
- Coordinates
- 34.060, -93.100
Trees were across Hwy. 67 in Gum Springs.
Thunderstorm Wind, Bradley
- When
- June 10, 7:44 AM CST
- Where
- Bradley County, 1.34 mi WSW of Cloquet
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 33.610, -92.100
Trees were blown down on Hwy. 278 west of Warren.
Flash Flood, Montgomery
- When
- June 10, 8:00 AM CST to 11:00 AM CST
- Where
- Montgomery County, 0.89 mi NE of Sims to 1.31 mi NE of Sims
- Cause
- Heavy Rain
- Reported by
- Trained Spotter
- Coordinates
- 34.680, -93.670
A bridge crossing Rainy Creek 2 miles northeast of Sims washed out due to heavy rain earlier in the day.
Flash Flood, Garland
- When
- June 10, 8:15 AM CST to 11:15 AM CST
- Where
- Garland County, 3.48 mi WSW of Mt Tabor to 3.86 mi WSW of Mt Tabor
- Cause
- Heavy Rain
- Reported by
- COOP Observer
- Coordinates
- 34.690, -93.390
Widespread flooding was noted along Highway 298.
Flash Flood, Montgomery
- When
- June 10, 8:52 AM CST to 11:52 AM CST
- Where
- Montgomery County, 0.69 mi S of Story to 0.25 mi ESE of Story
- Cause
- Heavy Rain
- Reported by
- COOP Observer
- Coordinates
- 34.690, -93.520
Muddy Creek was flowing over Highway 298 in Story.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in Nebraska, June 7, 2022$99 million · EF0 · 55 events
- Rip Current in New Jersey, June 7, 20221 death · 1 event
- Tornadoes and Hail in Missouri, June 7 to 8, 2022EF2 · 26 events
- Tornadoes and Hail in Kansas, June 7 to 8, 2022EF1 · 27 events
- Hail and Damaging Winds in Colorado, June 7, 2022$45,000 · 2 in hail · 18 events
- Tornado and Hail in New Mexico, June 7, 2022$50,000 · EF0 · 8 events
- Flood and Hail in Nebraska, June 7, 20222.75 in hail · 39 events
- Hail and Damaging Winds in Texas, June 7 to 8, 20224 in hail · 33 events
- Tornadoes and Flash Flood in Colorado, June 7 to 8, 20223.5 in hail · 29 events
- Tornadoes and Hail in Colorado, June 7, 20222.5 in hail · 26 events
- Tornado in Wyoming, June 7, 2022EF1 · 1 event
- Flood and Hail in Kansas, June 7, 2022$6,000 · 2.75 in hail · 23 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1033779, 1033782, 1033784, 1033791, 1033795, 1033802, 1033807, 1033809, 1033820, 1034100, 1034101.